Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 203, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 28, 2011, 1:33 PM MDT for Adams County, Bowman County, North Dakota. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2011, 1:33 PM MDT (19:33 UTC)
- Expired
- Jul 28, 2011, 2:19 PM MDT
- In force
- 46 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Adams County, ND, Bowman County, ND
The radar
The Bismarck radar (KBIS), 166 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1472 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
368 WUUS53 KBIS 281933 SVRBIS NDC001-011-282030- /O.NEW.KBIS.SV.W.0203.110728T1933Z-110728T2030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 133 PM MDT THU JUL 28 2011 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN ADAMS COUNTY IN SOUTHWEST NORTH DAKOTA... SOUTHEASTERN BOWMAN COUNTY IN SOUTHWEST NORTH DAKOTA... * UNTIL 230 PM MDT * AT 130 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR GASCOYNE...OR 16 MILES SOUTHEAST OF BOWMAN...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... REEDER AROUND 145 PM MDT. BUCYRUS AROUND 200 PM MDT. HETTINGER AROUND 215 PM MDT. HAYNES AROUND 230 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY BUILDING...AND STAY AWAY FROM WINDOWS. && LAT...LON 4615 10227 4594 10230 4595 10333 4619 10324 TIME...MOT...LOC 1933Z 280DEG 25KT 4608 10307 WIND...HAIL <50MPH 1.00IN $$ VINING
2 follow-up statements
188 WWUS53 KBIS 282002 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 302 PM CDT THU JUL 28 2011 NDC011-282010- /O.CAN.KBIS.SV.W.0203.000000T0000Z-110728T2030Z/ BOWMAN ND- 202 PM MDT THU JUL 28 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOWMAN COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA AND IS NOW IN SOUTHWESTERN ADAMS COUNTY. LAT...LON 4595 10300 4612 10299 4610 10247 4594 10230 TIME...MOT...LOC 2000Z 297DEG 22KT 4599 10288 $$ NDC001-282030- /O.CON.KBIS.SV.W.0203.000000T0000Z-110728T2030Z/ ADAMS ND- 202 PM MDT THU JUL 28 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN ADAMS COUNTY UNTIL 230 PM MDT... AT 158 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF BUCYRUS...OR 27 MILES SOUTHEAST OF BOWMAN...MOVING SOUTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HETTINGER AROUND 220 PM MDT. THE SEVERE THUNDERSTORM WAS SOUTH OF HIGHWAY 12 AND MOVING SOUTHEAST TOWARDS HIGHWAY 8 NEAR THE SOUTH DAKOTA BORDER. THIS STORM APPEARS TO BE MOVING INTO SOUTH DAKOTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4595 10300 4612 10299 4610 10247 4594 10230 TIME...MOT...LOC 2000Z 297DEG 22KT 4599 10288 WIND...HAIL <50MPH 1.00IN $$ VINING
129 WWUS53 KBIS 282019 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 319 PM CDT THU JUL 28 2011 NDC001-282028- /O.CAN.KBIS.SV.W.0203.000000T0000Z-110728T2030Z/ ADAMS ND- 219 PM MDT THU JUL 28 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ADAMS COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM. THE STORM HAD CROSSED INTO SOUTH DAKOTA...BETWEEN HIGHWAYS 75 AND 79. HEAVY RAIN...SMALL HAIL...AND DEADLY LIGHTNING ARE STILL THREATS WITH THIS STORM. LAT...LON 4595 10300 4612 10299 4610 10247 4594 10230 TIME...MOT...LOC 2018Z 297DEG 22KT 4594 10274 $$ VINING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 10:07 AM MDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jul 28, 10:07 AM MDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1107 AM CDT THU JUL 28 2011 .UPDATE... INCREASED POP CHANCES. && .DISCUSSION... INCREASED POP CHANCES A CATEGORY OVER PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA...ESPECIALLY ALONG THE I-94 CORRIDOR. ALSO LOWERED TEMPERATURES ANOTHER COUPLE OF DEGREES. && .AVIATION... THUNDERSTORMS MOVING EAST NORTHEAST THROUGH NORTHWESTERN SOUTH DAKOTA AND EASTERN MONTANA THIS MORNING ARE FORECAST TO PUSH ACROSS NORTH DAKOTA LATE MORNING INTO EARLY AFTERNOON. STORMS WILL FIRST NEAR KDIK AROUND 14Z...THEN KISN AROUND 15Z...KBIS AROUND 17Z...AND FINALLY KMOT AND KJMS AROUND 18Z THURSDAY. THUNDERSTORMS ARE FORECAST TO BE IN THE VICINITY OF AERODROMES FOR ONLY A FEW HOURS. OTHERWISE...VFR CONDITIONS ARE FORECAST THROUGH 12Z FRIDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HW LONG TERM....JV AVIATION...HW
Hazardous weather outlook, Jul 28, 3:14 AM MDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 414 AM CDT THU JUL 28 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-291000- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 414 AM CDT THU JUL 28 2011 /314 AM MDT THU JUL 28 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS EASTERN MONTANA AND FAR WESTERN NORTH DAKOTA FRIDAY AFTERNOON...AND PROGRESS EAST INTO THE EVENING AND NIGHT. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. THUNDERSTORMS RETURN TO THE FORECAST ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA SUNDAY NIGHT INTO MONDAY AND AGAIN WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON FRIDAY. AYD
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 1:30 PM MDT | Severe Thunderstorm Warning | BIS | Ward | 30 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.